MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516700
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 09/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted in the esophagus to treat esophageal cancer with 7cm lesion during a procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, stent displacement was observed.It was noted that the stent was implanted in the correct position; however, the patient reported discomfort, and the stent was found to be shifted.Subsequently, the stent was removed using snares.The procedure was completed with another stent of the same model.There were no further patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f2301 captures the reportable event of additional device required to remove the migrated stent.
 
Additional Manufacturer Narrative
Block b5, block d6a, block d6b, and block h6 (impact codes) have been updated.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f2301 captures the reportable event of additional device required to remove the migrated stent.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted in the esophagus to treat esophageal cancer with 7cm lesion during a procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, stent displacement was observed.It was noted that the stent was implanted in the correct position; however, the patient reported discomfort, and the stent was found to be shifted.Subsequently, the stent was removed using snares.The procedure was completed with another stent of the same model.There were no further patient complications reported as a result of this event.Additional information received on october 8, 2025 and october 20, 2025: it was later confirmed that the stent was implanted on (b)(6) 2025.On (b)(6) 2025, the patient experienced discomfort, and the migrated stent was confirmed via imaging.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f2301 captures the reportable event of additional device required to remove the migrated stent.Block h11: a wallflex esophageal stent was received for analysis.Visual inspection showed that the stent was in good condition.The stent was received fully expanded and deployed.Also, the clear outer sheath was found kinked.No other problems were noted with the stent.Product analysis could not confirm the reported event of stent migration.A product labeling review identified that the device was used per the directions for use (dfu) / product label.Additionally, stent migration is known and documented in the labeling and all reasonable steps have been taken (including both short or long term known complications or adverse reactions).Furthermore, the investigation found that the clear outer sheath was kinked.This could be due to procedural factors such as excess force or the manner the device was handled and manipulated, which was classified as adverse event related to procedure.Based on all available information, the investigation selected that the most probable root cause is known inherent risk of device.
 
Event or Problem Description

Brand Name
WALLFLEX? ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23215969
Report Number3005099803-2025-05080
Device Sequence Number9075785
Product Code ESW
UDI-Device Identifier08714729778035
UDI-Public(01)08714729778035(17)250926(10)33497105
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model NumberM00516700
Device Catalogue NumberM00516700
Device Lot Number0033497105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer10/08/2025
11/26/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date10/30/2025
12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight70 KG